Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567718
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John Wermer
Title: Selected papers of Errett Bishop
Additional book information: World Scientific Publishing, Singapore and Philadelphia, xxiv + 414 pp., $56.00. ISBN 9971-50-127-9.

References [Enhancements On Off] (What's this?)

  • Lennart Carleson, Mergelyan’s theorem on uniform polynomial approximation, Math. Scand. 15 (1964), 167–175. MR 198209, DOI 10.7146/math.scand.a-10741
  • A. Aeppli, E. Calabi, and H. Röhrl (eds.), Proceedings of the Conference on Complex Analysis. Minneapolis, Minn., 1964, Springer-Verlag, Berlin-Heidelberg-New York, 1965. MR 0174769
  • Adrien Douady, Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), no. fasc. 1, 1–95 (French). MR 203082
  • Errett A. Bishop, Schizophrenia in contemporary mathematics, Errett Bishop: reflections on him and his research (San Diego, Calif., 1983) Contemp. Math., vol. 39, Amer. Math. Soc., Providence, RI, 1985, pp. 1–32. MR 788163, DOI 10.1090/conm/039/788163
  • [G] A. Gleason, Analytic structure in a maximal ideal space.

  • Robert C. Gunning and Hugo Rossi, Analytic functions of several complex variables, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1965. MR 0180696
  • Norberto Kerzman, Hölder and $L^{p}$ estimates for solutions of $\bar \partial u=f$ in strongly pseudoconvex domains, Comm. Pure Appl. Math. 24 (1971), 301–379. MR 281944, DOI 10.1002/cpa.3160240303
  • V. L. Klee Jr., Extremal structure of convex sets. II, Math. Z. 69 (1958), 90–104. MR 92113, DOI 10.1007/BF01187394
  • Hans Lewy, On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables, Ann. of Math. (2) 64 (1956), 514–522. MR 81952, DOI 10.2307/1969599
  • Hans Lewy, On hulls of holomorphy, Comm. Pure Appl. Math. 13 (1960), 587–591. MR 150339, DOI 10.1002/cpa.3160130403
  • Kiyoshi Oka, Sur les fonctions analytiques de plusieurs variables. IX. Domaines finis sans point critique intérieur, Jpn. J. Math. 23 (1953), 97–155 (1954) (French). MR 71089, DOI 10.4099/jjm1924.23.0_{9}7
  • Hugo Rossi, Holomorphically convex sets in several complex variables, Ann. of Math. (2) 74 (1961), 470–493. MR 133479, DOI 10.2307/1970292
  • Gabriel Stolzenberg, Uniform approximation on smooth curves, Acta Math. 115 (1966), 185–198. MR 192080, DOI 10.1007/BF02392207
  • Gabriel Stolzenberg, Volumes, limits, and extensions of analytic varieties, Lecture Notes in Mathematics, No. 19, Springer-Verlag, Berlin-New York, 1966. MR 0206337
  • Yum Tong Siu, Techniques of extension of analytic objects, Lecture Notes in Pure and Applied Mathematics, Vol. 8, Marcel Dekker, Inc., New York, 1974. MR 0361154
  • John Wermer, Function rings and Riemann surfaces, Ann. of Math. (2) 67 (1958), 45–71. MR 93585, DOI 10.2307/1969925
  • John Wermer, Rings of analytic functions, Ann. of Math. (2) 67 (1958), 497–516. MR 96817, DOI 10.2307/1969870
  • John Wermer, An example concerning polynomial convexity, Math. Ann. 139 (1959), 147–150 (1959). MR 121500, DOI 10.1007/BF01354873

  • Review Information:

    Reviewer: Hugo Rossi
    Journal: Bull. Amer. Math. Soc. 19 (1988), 538-545